Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 30, NWS Quad Cities, IA

May 22, 20114 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 22, 2011, 4:12 PM CDT for 4 counties in Iowa. It was in force for 63 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 4:12 PM CDT (21:12 UTC)
Expired
May 22, 2011, 5:15 PM CDT
In force
63 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Jones County, IA

The radar

The Quad Cities radar (KDVN), 62 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 4:15 PM CDTHAIL 0.75Morley, IA
May 22, 4:17 PM CDTHAIL 1.75Mechanicsville, IA
May 22, 4:20 PM CDTHAIL 1Stanwood, IAESTIMATED 40 TO 60 MPH WINDS.
May 22, 4:21 PM CDTHAIL 0.75Se Stanwood, IA
May 22, 4:24 PM CDTHAIL 1Olin, IA
May 22, 4:24 PM CDTHAIL 2.751 Wsw Olin, IAGOLF BALL TO BASEBALL SIZE HAIL
May 22, 4:30 PM CDTHAIL 0.53 W Monmouth, IA
May 22, 4:30 PM CDTHAIL 1.75Olin, IA
May 22, 4:32 PM CDTHAIL 0.751 N Monmouth, IA
May 22, 4:35 PM CDTHAIL 1.25E Wyoming, IA
May 22, 4:36 PM CDTHAIL 1Oxford Junction, IA
May 22, 4:44 PM CDTHAIL 13 Ssw Center Junction, IAHAIL SIZE RANGED FROM ONE HALF INCH TO ONE AND ONE EIGHTH INCH AND LASTED FOR ABOUT 3 MINUTES.
May 22, 4:45 PM CDTHAIL 0.754 W Maquoketa, IATIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:51 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WUUS53 KDVN 222112
SVRDVN
IAC031-045-097-105-222215-
/O.NEW.KDVN.SV.W.0030.110522T2112Z-110522T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
412 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
  WESTERN JACKSON COUNTY IN EAST CENTRAL IOWA...
  JONES COUNTY IN EAST CENTRAL IOWA...

* UNTIL 515 PM CDT.

* AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND PING PONG BALL SIZE HAIL.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR MECHANICSVILLE...AND MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MORLEY...STANWOOD...OLIN...CLARENCE...AMBER...CENTER JUNCTION...
  WYOMING...OXFORD JUNCTION...ONSLOW...LOST NATION...MONMOUTH...
  CANTON AND NASHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED LARGE HAIL...AND IT REMAINS A THREAT.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4195 9071 4180 9136 4183 9137 4201 9137
      4202 9136 4206 9136 4230 9074
TIME...MOT...LOC 2112Z 244DEG 39KT 4194 9123
WIND...HAIL 60MPH 1.50IN

$$

ERVIN
2 follow-up statements
827 
WWUS53 KDVN 222126
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
426 PM CDT SUN MAY 22 2011

IAC031-045-097-105-222215-
/O.CON.KDVN.SV.W.0030.000000T0000Z-110522T2215Z/
JACKSON IA-CEDAR IA-CLINTON IA-JONES IA-
426 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN JONES...NORTHWESTERN CLINTON...NORTHERN CEDAR AND
WESTERN JACKSON COUNTIES...

AT 421 PM CDT...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM 
PRODUCING BASEBALL SIZE HAIL IN OLIN.  THIS STORM WAS LOCATED 
APPROXIMATELY NEAR OLIN...OR 6 MILES NORTH OF STANWOOD...MOVING 
NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTRAL
PARK...HALE...CENTER JUNCTION...OXFORD MILLS...OXFORD JUNCTION...
WYOMING...ONSLOW...LOST NATION...MONMOUTH...BALDWIN...CANTON...
WILDWOOD ACRES...NASHVILLE...ELWOOD...EMELINE...BUCKHORN...MAQUOKETA
CAVES STATE PARK...MAQUOKETA MUNICIPAL AIRPORT...CRAB TOWN...
IRONHILLS AND SOUTH GARY OWEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4195 9071 4180 9136 4183 9137 4201 9137
      4202 9136 4206 9136 4230 9074
TIME...MOT...LOC 2126Z 242DEG 36KT 4200 9108
WIND...HAIL <58MPH 2.75IN

$$

ERVIN
021 
WWUS53 KDVN 222221
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
521 PM CDT SUN MAY 22 2011

IAC031-045-097-105-222231-
/O.EXP.KDVN.SV.W.0030.000000T0000Z-110522T2215Z/
JACKSON IA-CEDAR IA-CLINTON IA-JONES IA-
521 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN 
JONES...CLINTON...NORTHERN CEDAR AND WESTERN JACKSON COUNTIES HAS 
EXPIRED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4195 9071 4180 9136 4183 9137 4201 9137
      4202 9136 4206 9136 4230 9074
TIME...MOT...LOC 2126Z 242DEG 36KT 4200 9108

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:43 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 22, 2:43 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
243 PM CDT SUN MAY 22 2011

.SYNOPSIS...
SEVERE STORMS ARE ONGOING OVER THE FORECAST AREA AS A VIGOROUS UPPER
LEVEL LOW OVER MINNESOTA MOVES EAST. A SURFACE DRY LINE WAS MOVING
ACROSS EASTERN IOWA WITH THE MAIN SURFACE COLD FRONT LOCATED NEAR
THE IOWA NEBRASKA/BORDER. AHEAD OF THE DRY LINE SURFACE DEW POINTS
WERE IN THE UPPER 60S AND LOWER 70S. SURFACE WINDS WERE GENERALLY
SOUTH AROUND 20 MPH WITH GUSTS TO 30 MPH. ..KUHL..

&&

.SHORT TERM...TONIGHT AND TOMORROW.
THIS AFTERNOON AND EVENINGS ROUND OF SUPERCELLS AND BOWING LINE
SEGMENTS WILL MOVE EAST OF THE FORECAST AREA BEFORE MIDNIGHT. THE
18Z DAVENPORT SOUNDING SHOWED VERY STEEP LAPSE RATES ALOFT WITH
MINIMAL CAPPING. DAMAGING WINDS AND LARGE HAIL ARE VERY LIKELY
BEFORE THE STORMS EXIT THE AREA. WIND PROFILES ARE ALSO FAVORABLE
FOR SUPERCELL DEVELOPMENT WITH A POSSIBILITY OF TORNADOES. THE
PASSAGE OF THE COLD FRONT LATER THIS EVENING WILL END THE THREAT OF
SEVERE WEATHER FROM WEST TO EAST. A FEW SCATTERED THUNDERSTORMS ARE
POSSIBLE TOMORROW WITH COLD AIR AND CYCLONIC FLOW ALOFT WRAPPING
AROUND THE BACK SIDE OF THE DEPARTING UPPER LEVEL LOW. ..KUHL..

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY...
ACTIVE WEATHER PATTERN CONTINUES WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THURSDAY. ON MONDAY THE LONG RANGE MODELS PROG
A UPPER LEVEL RIDGE TO BUILD OVER THE NORTHERN PLAINS WITH A 1020
MILLIBAR HIGH PRESSURE CENTER LOCATED OVER MANITOBA...ADVECTING COOL
DRY AIR ACROSS THE REGION. MEANWHILE...A WEAK SURFACE BOUNDARY WILL
BE LOCATED JUST TO THE SOUTHEAST OF THE AREA. THIS BOUNDARY COULD BE
THE FOCUS FOR A FEW SHOWERS OR THUNDERSTORMS SO I WILL KEEP THE
CURRENT FORECAST OF SLIGHT CHANCE POPS.

ON TUESDAY A SOUTHERN STREAM LOW WILL DEVELOP OVER THE FOUR CORNERS
REGION OF THE SOUTHWEST AND MOVE EAST TO NEAR EASTERN KANSAS AND
IOWA BY WEDNESDAY. THIS SYSTEM WILL PRODUCE A CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE AREA TUESDAY NIGHT THROUGH THURSDAY. SHOWERS
WILL BE MOST LIKELY OVER THE SOUTHERN HALF OF THE FORECAST AREA WITH
A CHANCE OF SHOWERS ACROSS THE NORTH. TEMPERATURES WILL REMAIN BELOW
NORMAL WITH LOWS IN THE UPPER 40S TO MID 50S AND HIGHS ONLY IN THE
60S.

ANOTHER UPPER LEVEL RIDGE WILL THEN APPROACH THE UPPER MISSISSIPPI
VALLEY ON THURSDAY NIGHT BRINGING DRY WEATHER TO THE REGION ON
FRIDAY. THE NEXT UPPER LEVEL LOW WILL MOVE OUT OF THE NORTHERN
ROCKIES BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT
INTO SATURDAY. THE LONG RANGE MODELS PROG THIS SYSTEM TO BE
PROGRESSIVE AND SHOW A LONG WAVE UPPER LEVEL RIDGE DEVELOPING OVER
THE ROCKIES AND PLAINS. THIS RIDGE SHOULD BRING DRY WEATHER TO THE
REGION NEXT SUNDAY. ..KUHL..

&&

.AVIATION...
SCATTERED STORMS...SOME WITH LARGE HAIL AND DAMAGING WINDS...ARE
EXPECTED TO EXIT EAST OF THE TERMINALS BY 01Z AS A WEAK COOL FRONT
PUSHES THROUGH. THIS FRONT WILL CAUSE THE GUSTY S-SW WINDS TO VEER
TO THE SW AND WEST AND DIMINISH TO LESS THAN 12 KTS AFTER SUNSET.
OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL OVERNIGHT. WINDS
ARE EXPECTED TO PICK UP AGAIN BY MID MORNING MONDAY...ALONG WITH A
POTENTIAL FOR DEVELOPING LOW CLOUDS WITH CIGS IN MVFR RANGE.
..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&
Hazardous weather outlook, May 22, 8:41 AM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
841 AM CDT SUN MAY 22 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231345-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
841 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE
ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF AN
ADVANCING COLD FRONT THIS AFTERNOON. THE AMOUNT OF INSTABILITY...WIND
SHEAR AND FORCING WILL SUPPORT SUPERCELL THUNDERSTORMS...ESPECIALLY
BETWEEN 2 PM TO 5 PM OVER EASTERN IOWA. THESE STORMS MAY BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND...AND TORNADOES.

STORMS ARE THEN EXPECTED TO ORGANIZE INTO LINES OR CLUSTERS...WITH
THE MAIN SEVERE THREAT TRANSITIONING TO PRIMARILY DAMAGING WIND
AND LARGE HAIL WHICH WILL CONTINUE INTO THE EVENING HOURS AND
AFFECT THE ENTIRE OUTLOOK AREA.

A CONFERENCE CALL FOR EMERGENCY MANAGEMENT WILL BE CONDUCTED AT
11 AM THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FRONTAL BOUNDARY STALLED OVER MISSOURI AND SOUTHERN ILLINOIS WILL
PROVIDE A FOCUS FOR THUNDERSTORMS FROM MONDAY NIGHT INTO WEDNESDAY
NIGHT. CONDITIONS DO NOT APPEAR FAVORABLE FOR SEVERE THUNDERSTORM
DEVELOPMENT. ANOTHER ROUND OF STORMS IS POSSIBLE BY NEXT
WEEKEND...BUT IT IS TOO SOON TO DETERMINE THE RISK OF SEVERE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING.

SHEETS

In the hours before

Local storm report, May 22, 3:42 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
342 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             2 NNW NORTH LIBERTY     41.76N 91.62W
05/22/2011  E1.00 INCH       JOHNSON            IA   TRAINED SPOTTER

&&

DMD
Local storm report, May 22, 3:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
351 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FUNNEL CLOUD     CORALVILLE              41.69N 91.60W
05/22/2011                   JOHNSON            IA   LAW ENFORCEMENT

            OFFICERS REPORTED 2 FUNNEL CLOUDS. BOTH HAD BEGUN TO
            DISSIPATE.

&&

DMD
Local storm report, May 22, 3:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             ELY                     41.88N 91.59W
05/22/2011  E0.88 INCH       LINN               IA   TRAINED SPOTTER

            NICKEL SIZED HAIL. TIME ESTIMATED.

&&

T. PHILIP
Local storm report, May 22, 4:02 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
402 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             MOUNT VERNON            41.92N 91.42W
05/22/2011  E0.88 INCH       LINN               IA   AMATEUR RADIO

&&

DMD
Local storm report, May 22, 4:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
406 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             E LISBON                41.92N 91.39W
05/22/2011  E0.25 INCH       LINN               IA   TRAINED SPOTTER

&&

DMD
Local storm report, May 22, 4:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
407 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             1 SSW BELLE PLAINE      41.89N 92.28W
05/22/2011  E1.00 INCH       BENTON             IA   TRAINED SPOTTER

0240 PM     TORNADO          2 NW LADORA             41.78N 92.21W
05/22/2011                   IOWA               IA   TRAINED SPOTTER

            BRIEF TOUCHDOWNS 2 MILES NORTHWEST OF LADORA.

0254 PM     TORNADO          3 NW NORTH ENGLISH      41.55N 92.12W
05/22/2011                   IOWA               IA   NWS EMPLOYEE

0255 PM     TORNADO          2 W PARNELL             41.58N 92.04W
05/22/2011                   IOWA               IA   TRAINED SPOTTER

            CONFIRMED TORNADO ON THE GROUND NEAR PARNELL.

0258 PM     HAIL             1 SSW WILLIAMSBURG      41.66N 92.01W
05/22/2011  E0.75 INCH       IOWA               IA   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL.

0258 PM     FUNNEL CLOUD     2 N NORTH ENGLISH       41.54N 92.08W
05/22/2011                   IOWA               IA   TRAINED SPOTTER

            TIME ESTIMATED.

0300 PM     HAIL             5 NNE HOLBROOK          41.65N 91.89W
05/22/2011  E0.75 INCH       IOWA               IA   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL

0302 PM     TSTM WND DMG     3 W PARNELL             41.58N 92.06W
05/22/2011                   IOWA               IA   FIRE DEPT/RESCUE

            POWER LINES DOWN

0304 PM     HAIL             1 SSW WILLIAMSBURG      41.66N 92.01W
05/22/2011  E2.00 INCH       IOWA               IA   TRAINED SPOTTER

            TWO INCH DIAMETER HAIL.

0315 PM     HAIL             4 SSW AMANA             41.74N 91.89W
05/22/2011  E0.75 INCH       IOWA               IA   TRAINED SPOTTER

            HAIL BEGAN AT 3 PM AND HAS CONTINUED FOR PAST 15 MINUTES

0336 PM     TORNADO          4 SW NORTH LIBERTY      41.70N 91.66W
05/22/2011                   JOHNSON            IA   TRAINED SPOTTER

            TORNADO ON THE GROUND ABOUT 4 MILES SOUTHWEST OF NORTH
            LIBERTY.

0340 PM     HAIL             1 S WEBSTER             41.42N 92.17W
05/22/2011  M1.00 INCH       KEOKUK             IA   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL

0342 PM     HAIL             2 NNW NORTH LIBERTY     41.76N 91.62W
05/22/2011  E1.00 INCH       JOHNSON            IA   TRAINED SPOTTER

0345 PM     FUNNEL CLOUD     CORALVILLE              41.69N 91.60W
05/22/2011                   JOHNSON            IA   LAW ENFORCEMENT

            OFFICERS REPORTED 2 FUNNEL CLOUDS. BOTH HAD BEGUN TO
            DISSIPATE.

0345 PM     HAIL             ELY                     41.88N 91.59W
05/22/2011  E0.88 INCH       LINN               IA   TRAINED SPOTTER

            NICKEL SIZED HAIL. TIME ESTIMATED.

0401 PM     HAIL             MOUNT VERNON            41.92N 91.42W
05/22/2011  E0.88 INCH       LINN               IA   AMATEUR RADIO

0401 PM     FUNNEL CLOUD     NORTH LIBERTY           41.74N 91.61W
05/22/2011                   JOHNSON            IA   TRAINED SPOTTER

            STRONG RAPID ROTATION NEAR N. PENN AND I380

0406 PM     HAIL             E LISBON                41.92N 91.39W
05/22/2011  E0.25 INCH       LINN               IA   TRAINED SPOTTER

&&

T. PHILIP

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 10:09 PM CDTSpecial Weather StatementDVNIowa, Jefferson, Keokuk51 min
May 22, 2:01 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa44 min
May 22, 2:06 PM CDTSevere Thunderstorm WarningDVNIowa, Keokuk, Washington54 min
May 22, 2:34 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Linn33 min
May 22, 2:38 PM CDTTornado WarningDVNBenton, Iowa, Johnson, Keokuk, Linn67 min
May 22, 2:45 PM CDTTornado WarningDVNBenton, Iowa, Linn29 min
May 22, 3:22 PM CDTTornado WarningDVNCedar, Iowa, Johnson53 min
May 22, 3:25 PM CDTSevere Thunderstorm WarningDVNCedar, Iowa, Johnson, Jones, Linn65 min
May 22, 3:43 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk, Washington47 min
May 22, 4:17 PM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Washington43 min
May 22, 4:17 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk, Washington43 min
May 22, 4:32 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Johnson58 min
May 22, 4:47 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson58 min
May 22, 4:56 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Scott64 min
May 22, 5:25 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Muscatine, Scott50 min
May 22, 5:28 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson62 min
May 22, 5:47 PM CDTSevere Thunderstorm WarningDVNClinton, Scott31 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.